Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

On fundamental domains of arithmetic Fuchsian groups


Author: Stefan Johansson
Journal: Math. Comp. 69 (2000), 339-349
MSC (1991): Primary 11F06, 20H10; Secondary 11R52
DOI: https://doi.org/10.1090/S0025-5718-99-01167-9
Published electronically: September 8, 1999
MathSciNet review: 1665958
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $K$ be a totally real algebraic number field and $\mathcal {O}$ an order in a quaternion algebra $\mathfrak {A}$ over $K$. Assume that the group $\mathcal {O}^1$ of units in $\mathcal {O}$ with reduced norm equal to 1 is embedded into $\mathrm {PSL}_2(\mathbb {R})$ as an arithmetic Fuchsian group. It is shown how Ford’s algorithm can be effectively applied in order to determine a fundamental domain of $\mathcal {O}^1$ as well as a complete system of generators of $\mathcal {O}^1$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC (1991): 11F06, 20H10, 11R52

Retrieve articles in all journals with MSC (1991): 11F06, 20H10, 11R52


Additional Information

Stefan Johansson
Affiliation: Department of Mathematics, Chalmers University of Technology and Göteborg University, S-412 96 Göteborg, Sweden
Address at time of publication: Department of Mathematics, Institute for Advanced Study, Princeton, NJ 08540
Email: sj@math.chalmers.se

Keywords: Arithmetic Fuchsian groups, quaternion orders, fundamental domains
Received by editor(s): June 4, 1997
Published electronically: September 8, 1999
Article copyright: © Copyright 1999 American Mathematical Society